IN7OMM.COM
Search page
Deutsch | Language
7OMM e-News
Rumour Mill
Contact | Volunteers

WHAT'S ON IN 7OMM?
Todd-AO Festival
KRRR! 70mm Seminar
Oslo 7OMM Festival
Widescreen Weekend
7OMM Festival
 

7OMM FILM
"Around...in 80 Days"
"Dunkirk"
"Flying Clipper"
"The Hateful Eight"
"The Master"
"Oklahoma!"
"Scent of Mystery"
"2OO1"

IN LARGE FORMAT
Todd-AO
Ultra Panavision 70
Super Panavision 70
MCS 70
Dimension 150
DEFA 70
Sovscope 70
Technirama
IMAX
Showscan
Cinerama
Cinemiracle
70mm Blow-up

NEWS
• 2019 | 2018 | 2017
2016 | 2015 | 2014
2013 | 2012 | 2011
2010 | 2009 | 2008
2007 | 2006 | 2005
2004 | 2003 | 2002

LIBRARY
Interview & People
Cinemas
DP70 / Norelco AAII
70mm Projectors
Rama Galore
Cinerama Remaster
70mm Engagements
SENSURROUND
Stories
Remember
70mm in France

THE 7OMM NEWSLETTER
2005 | 2004 | 2002
2001 | 2000 | 1999
1998 | 1997 | 1996
1995 | 1994 | PDF
 

in70mm.com Mission:
• To record the history of the large format movies and the 70mm cinemas as remembered by the people who worked with the films. Both during making and during running the films in projection rooms and as the audience, looking at the curved screen.
in70mm.com, a unique internet based magazine, with articles about 70mm cinemas, 70mm people, 70mm films, 70mm sound, 70mm film credits, 70mm history and 70mm technology. Readers and fans of 70mm are always welcome to contribute.

Disclaimer | Updates
Support us
Testimonials
Table of Content
 

eXTReMe Tracker
Extracts and longer parts of in70mm.com may be reprinted with the written permission from the editor.
Copyright © 1800 - 2070. All rights reserved.

Visit biografmuseet.dk about Danish cinemas

 

"50 years of Todd-AO"
1st Todd-AO Festival at the Schauburg.
7 - 9 October 2005

Read more at
in70mm.com
The 70mm Newsletter
Written, Performed and organized by: Herbert Born & Thomas Hauerslev, Schauburg Cinerama Theatre, Karlsruhe, GermanyDate: 17.08.2005
Updated 16-07-18
A 50th anniversary is celebrated in gigantic proportions in October. 50 years ago Todd-AO introduced the 70mm format with its large and sharp images, almost three dimensional, and sound with five channels behind the screen and surround effects in the cinema.

During a full weekend, ten gigantic epics are shown in the impressive Todd-AO 70mm format on a huge 136 sqm curved screen in the famous classic cinema. The Schauburg Cinerama is one of the few surviving cinemas, with 70mm projectors, a red curtain and the huge curved screen. It’s the perfect framework for the presentation of these brand new 70mm prints with DTS digital sound. There will also be small exhibitions, functions and line of 70mm short subjects and a lecture.

It’s a unique opportunity to see how good and how movies REALLY are meant to be seen in the cinema. Not a word about Dogma95, DV video, a grumpy Lars von Trier, grainy and shaky images with bad sound in mono. No, this is "the REEL thing". Treat yourself with the opportunity to see just how good films can look, during these transitional times where the digital cinema is a reality.

See and hear Barbara Streisand in her best role as Dolly Levi. See the greatest musicals of all time with Julie Andrews, and join a space ship and see the Moon as it really looks with Stanley Kubrick. Come and get a better understanding of "The Rain in Spain" with Henry Higgins, decorate The Sistine Chapel with Charlton Heston and see the gap between Terry Thomas´ teeth when he crosses the English Channel. Remember suitable clothing if you want to feel and hear Winston Ryder's hurricane on the west coast of Ireland and join the front line of war with George C. Scott and finally -  remember your boarding card to "Airport".

All this is only possible - in 70mm.

For 3 Days - we present the king of all film formats: Todd-AO 70mm

Celebrate with us when we present the classic movies in the original format on the big screen, where they were born to be seen, in a traditional road show cinema

Experience the extremely sharp images and crystal clear 6 track stereo on the curved Cinerama screen

Experience the highpoints of movie history. We present the films directly from the Hollywood studio archives in the USA. Thomas Hauerslev (www.in70mm.com) will give a lecture with historic picture material about "The Early Days of TODD-AO" ... Friday evening a "get together" and opening of a Todd-AO film poster exhibition. Sunday morning, "70mm Breakfast Special" with screening of the award winning "Fanny's Wedding" and the equally award winning "A Year Along The Abandoned Road"

Todd-AO Epilouge
Summarizing the 1st Todd-AO Festival 2005
Rückblick auf das Karlsruher 70mm Wochenende 2005
Review of the 2005 Karlsruhe 70mm Weekend
70mm Weekend Reviews from the Festival guests
70mm is Back by Popular Demand - 50 Years Of Todd–AO
 

More in 70mm reading:

Todd-AO Festival Home
1st Todd-AO Festival
• Wilkommen | Welcome
• Intro | Festival Images
2005 Festival Flyer (PDF)
70mm is Back by Popular Demand

Festival Archives
Festival Through the Years
Festival S
chedule and Archive
More Schauburg Cinerama

Festivals in Pictures
Schauburg Cinerama
Best of Todd-AO Festival
Guests | Billboards | Posters

Internet link:
Schauburg.de

Filmtheater Schauburg
Att: Herbert Born
Marienstraße 16
76137 Karlsruhe
Germany
 

Weekend 70mm Program & Breaks

 
FRIDAY 7. october 2005
"Patton" (new 70mm DTS print) 14:00 – 16:50 + intermission (17:00) 170 min 
"The Agony and the Ecstasy" (new 70mm DTS print) 17:30 – 19:33 + intermission (19:58) 138 min 
"Hello, Dolly!" (new 70mm DTS print) 20:30 – 22:56 + intermission (23:06) 146 min
Come together in Foyer Schauburg when "Hello, Dolly!" ends. Free beer by sponsor HOEPFNER Bräu. Opening of small Todd-AO Poster Exhibition

SATURDAY 8. october 2005

"Ryan’s Daughter" 10.00 – 13.27 + intermission (13.37) 207 min German Version
"Doctor Dolittle" (new 70mm DTS print) 14:00 – 16:32 + intermission (16:42) 152 min
"Those Magnificent Men in Their Flying Machines" (new 70mm DTS print) 17:00 – 19:18 + intermission (19:28) 138 min
"My Fair Lady" 20:30 – 23:20 + intermission (23:30) 170 min gala screening German version

SUNDAY  9. october 2005
”Early days of Todd-AO” Lecture at 10:00 (30 min) by Thomas Hauerslev
70mm Trailers and Short Films Show 10.30 - 12.30 including "Fanny's Wedding", "A Year Along The Abandoned Road" and "Shellarama"
”Far and Away” trailer. 70mm trailers, some clips from rarely seen 70mm features, 
"Airport" 14:00 – 16:17 137 min German version
"The Sound of Music" (new 70mm DTS print) 17:00 – 19:54 + intermission (20:04) 174 min
"2001:A Space Odyssey" (new 70mm Dolby magnetic print) 20:30 – 22:52 + intermission (23:02) 142 min
 
 

Attending the TODD-AO Festival, Schauburg, Karlsruhe, October 7 - 9, 2005

 
Waldemar Oroszi, Germany
Udo Geisselhart, Germany
Hans Haenssler, Germany
Andreas Schwab, Germany
Andreas Urban, Germany
Ingrid Schübner, Germany
Gerhard Schübner, Germany
Beate Hannemann, Germany
Wolfram Hannemann, Germany
Volker Hannemann, Germany
Theodor Sieber, Germany
Jean-Pierre Gutzeit, Germany
Christian Appelt , Germany
Alfred Knapp , Germany
Dirk Havenstein, Germany
Johannes Meichßner, Germany
Jochen Lutz , Germany
Florian Nisbach, Germany
Thomas Trapp, Germany
Rolf Breuer, Germany
Christian Loepfe, Germany
Jochen Rudschies, Germany
Daniel Heinrich-Jaquet, Germany
Urs Spörri, Germany
Michael Basler, Germany
Gunter Pietschmann, Germany
Dieter Connemann, Germany
Werner Neuner, Germany
Clemens Scherer, Germany

Kevin Phelan, UK
Darren Briggs, UK
Bill Thompson, UK
Margaret & Mark Lyndon, UK
Francois Carrin, France
Georges Loisel, France
Stefan Holliger, Switzerland
Sebastian Rosacker, Sweden
Thomas Hauerslev, Denmark
 
 

The Schauburg Cinerama's practical information

 
"The price is EURO 65,00 per pass and includes entrance to all screenings of the festival, entrance to the "Get together" on Friday evening after the "HELLO, DOLLY!" screening, free breakfast buffet on Saturday and Sunday morning in The Schauburg Foyer just before the program starts, a glass of champagne during the intermission at the "MY FAIR LADY" gala screening and a small surprise. This pass includes no accommodation. We have an arrangement with a very good hotel just around the corner of the cinema, the price there is per night and double room EURO 76,00. Reservations can be made through Herbert Born (my e-mail adress) or directly at the hotel +49-721-35260. Please ask for the special "Schauburg-Festival" rate.

All films in original version, except "70mm-Vintage-Classic" which are dubbed into German.

Entrance EUR 9 per show
Weekend-Pass: € 65,00
The weekend pass includes:

The weekend pass gives includes the following additional bonus...
- free entrance to all movies
- entrance to get together and opening of poster exhibition
- A glass of champagne during intermission of Gala show Saturay evening
- Breakfast buffet Saturday and Sunday morning before the 10 o´clock performances
- Festival Program brochure
- 70mm surprise

Come celebrate with us a BIG weekend, with a BIG film format, a BIG screen and great guests and visitors from all around the world
 
 

2005 Credits. The organisers wish to thank the following individuals for their help

 
The Todd-AO 70mm Festival is generously supported by the Georg Fricker Stiftung

Vincent Koch, Projection, Preparation prints
Markus Vetter, Projection
Nikolas Banspach, Manager Cinema Operation
Helge Wagner, Festival Webside
Gunter Oehme, Sound Engineer
Frank Schmitz, KINOTON, Germany
Norbert Thäder , KINOTON, Germany
Torsten Lohmann, Filmpalast, Karlsruhe
Manel Carreras, dts-Europe
Peter Fearn, dts-Europe
Hooman Afshari, 20th Century Fox, Germany
Torsten Frehse, Neue Visionen, Berlin
Ralph Metternich, UIP, Germany
 

• Go to How Georg Fricker became the owner and operator of the last of Karlsruhe’s “picture palaces”.

Wie Georg Fricker übernahm Karlsruhes letzten Kinopalast
 
  
Go: back - top - back issues - news index
Updated 16-07-18